Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 17, 2021, 4:48 PM CDT for Trego County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 4:48 PM CDT (21:48 UTC)
- Expired
- Sep 17, 2021, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 40
County Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
012
WWUS83 KDDC 172148
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
448 PM CDT Fri Sep 17 2021
KSZ030-031-172215-
Trego KS-Ellis KS-
448 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northeastern Trego
and northwestern Ellis Counties through 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Palco, or 13 miles north of Ogallah, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 9949 3907 9984 3913 9981 3913 9942
TIME...MOT...LOC 2148Z 289DEG 14KT 3918 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 3:18 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 17, 3:18 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 318 PM CDT Fri Sep 17 2021 ...Updated Short Term and Long Term Sections... .SHORT TERM...(This evening through Saturday) Issued at 318 PM CDT Fri Sep 17 2021 A strong cold front made a run on southwest Kansas this morning. The head of this High Plains density current nosed all the way south to West Texas, leading to a north-south orientation of the front across southwest Kansas. Deep surface-based cumulus was developing as of 1930 UTC just out ahead of the front. SPC Mesoanalysis showed a small SBCAPE max across southwest into south central KS of 2000+ J/kg. The 6km AGL winds were rather weak at 10 to 15 knots, however 8km AGL winds were stronger out of the west at 35 to 40 knots, so should a storm form within the area of deep cumulus, some loose organization can be expected, perhaps even marginal supercell structure for a bit. The large scale forcing for ascent was weak, so any convection should wane not long after sunset this evening. The surface front will weaken and eventually dissolve overnight tonight as a new leeside trough quickly redevelops across Colorado and eastern Wyoming. The low level airmass will recover quickly across the High Plains in particular, thanks to increased southwest flow aloft and the aforementioned deep leeside trough development. Upper 80s will be common across the southwest Kansas region as a result. .LONG TERM...(Saturday night through Friday) Issued at 318 PM CDT Fri Sep 17 2021 In the Long Term, Sunday will be the hottest day ahead of the next cold front. There hasn't been much change in today's global models with respect to the next big upper level trough, as all 3 deterministic models (ECMWF, GFS, GDPS) have the timing and placement of the trough axis about the same early next week. If we see any precipitation at all across the southwest Kansas region, it will have to come with the mid level front behind the surface front late Monday Night into early Tuesday. Otherwise, the entire Long Term period will be dry as we slowly climb back into the mid to perhaps upper 80s toward the end of this period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1257 PM CDT Fri Sep 17 2021 A cold front will continue to move slowly southeast through the afternoon, yielding a wind shift to the north at speeds of 16 to 22 knots. The main challenge will be how far southeast the MVFR ceiling will reach behind the front. It is expected to still reach LBL and DDC terminals, but it may be later in the afternoon/early evening. There remains the possibility LBL and DDC also remain VFR this entire TAF period. An isolated thunderstorm or two may also develop along this front later this afternoon/evening, however the probability of impact an any of the individual terminals is too low to include in the routine TAF. Amendments may be required based on radar and satellite trends concerning both the thunderstorm risk and flight category due to ceiling from stratus clouds. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 88 63 93 / 30 0 0 0 GCK 58 88 62 94 / 20 0 0 0 EHA 54 90 62 96 / 10 0 0 0 LBL 58 89 62 96 / 20 0 0 0 HYS 60 88 64 90 / 30 0 0 0 P28 66 90 63 93 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Sep 17, 3:14 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 314 AM CDT Fri Sep 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-180815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 314 AM CDT Fri Sep 17 2021 /214 AM MDT Fri Sep 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A strong cold front will switch the winds to the north and become breezy with sustained winds 20-30 mph and higher gusts. Thunderstorms could develop along the front this afternoon mainly for areas along and east of highway 283. Widespread severe weather is not anticipated however with the environment we could see a storm or two produce hail larger than quarters. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Breezy south winds on Sunday could lead to a slightly higher fire danger. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 17, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
448 PM CDT Fri Sep 17 2021
KSZ030-031-172215-
Trego KS-Ellis KS-
448 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northeastern Trego
and northwestern Ellis Counties through 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Palco, or 13 miles north of Ogallah, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 9949 3907 9984 3913 9981 3913 9942
TIME...MOT...LOC 2148Z 289DEG 14KT 3918 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:02 AM CDT | Special Weather Statement | DDC | Stafford | 58 min |
| Sep 17, 11:19 AM CDT | Areal Flood Warning | DDC | Pawnee, Stafford | 5 hr |
| Sep 17, 5:12 PM CDT | Special Weather Statement | DDC | Clark | 33 min |
| Sep 17, 5:19 PM CDT | Special Weather Statement | DDC | Ellis | 26 min |
| Sep 17, 5:26 PM CDT | Special Weather Statement | DDC | Gray | 34 min |
| Sep 17, 5:46 PM CDT | Special Weather Statement | DDC | Ellis | 29 min |
| Sep 17, 5:51 PM CDT | Special Weather Statement | DDC | Clark | 24 min |
| Sep 17, 6:00 PM CDT | Special Weather Statement | DDC | Gray | 30 min |
| Sep 17, 6:30 PM CDT | Special Weather Statement | DDC | Ford | 30 min |
| Sep 17, 6:55 PM CDT | Special Weather Statement | DDC | Hodgeman | 35 min |
| Sep 17, 6:57 PM CDT | Special Weather Statement | DDC | Ford | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.